WHEAt and barley Legacy for Breeding Improvement

Final Whealbi Conference, Edinburgh, 24 October 2018

SAVE THE DATE! Final Whealbi Conference, Edinburgh, 24 October 2018
The royal society of edinburgh, 22-26 George Street

The WHEALBI project is reaching its end. During this open day organised at the Royal Society of Edinburgh, the main results of the project, for each workpackage, will be presented.

Please already save the date, and pre-register on : https://www.eventbrite.com/e/final-whealbi-conference-tickets-48533909229
50 rooms are available for people outside the Whealbi consortium.
Please find below the full programme of the day with all the talks and discussions :

Final WHEALBI Conference Programme


Format: Talks and discussions around all work packages

08:45 – 09:15 Registration of all participants

09:15 – 09:30 Welcome (Joanne Russell, Robbie Waugh, JHI; Gilles Charmet, INRA)

09:30 Work Package 1 Presentation (30min):

  • Provision of Genetic resources and development of biorepositories for wheat and barley (François Balfourier, INRA)
  • Guidelines and protocols for Next Generation Valorization and Utilization of PGRFA collections (François Balfourier, INRA)

10:00 Work Package 2 Presentation (45min):

  • Exomic variation and adaptation in barley (Ian Dawson, JHI)
  • Tracing the ancestry of modern bread wheats (Jérôme Salse, INRA)

10:45 – 11:15 Coffee break

11:15 Work Package 3 Presentation (60min):

  • Phenotypic diversity and QTL mapping of drought responses in wheat germplasm (Yehoshua Saranga, HUJI)
  • Non-invasive phenotyping reveals drought and recovery related QTL in a diverse spring wheat panel (Kersin Neumann, IPK)
  • Field phenotyping for canopy development in barley (Luigi Cattivelli, CREA)
  • Screening bread wheat for new sources of resistance to leaf rust and septoria leaf blotch diseases (Thierry Marcel, INRA)
  • Screening bread wheat for Fusarium head blight resistance (Cyrille Saintenac, INRA)
  • Questions

12:15 Work Package 4 Presentation (45min):

  • Demo: accessing phenotyping and sequence variations data from the Whealbi database (Thomas Letellier, INRA)
  • Genotype to phenotype modelling in barley and wheat (Fred van Eeuwijk/ Daniela Bustos-Korts, WU)
  • Questions

13:00 – 14:00 Lunch

14:00 Work Package 5 Presentation (75min):

  • Could storage protein composition be modified by acting at the transcriptional level? (Catherine Grand-Ravel, INRA)
  • Novel allelic variation at the Fr-H1 and Fr-H2 loci controlling frost resistance in barley (Alessandro Tondelli, CREA)
  • Association analysis and allele mining of wheat drought response (Abraham Korol, University of Haifa)
  • Genome-wide association mapping uncovers new sources of resistance to wheat powdery mildew (Javier Sanchez-Martin, University of Zurich)
  • Identification of potential isolate-nonspecific powdery mildew resistance genes in barley (Maria Pogoda, IPK)

15:15 Work Package 6 Presentation (60min):

  • WP6 Introduction and objectives (Jacob Lage, KWS)
  • NAM-Wheat (Gilles Charmet, INRA)
  • MAGIC-Barley (Alessandro Tondelli, CREA)
  • Pre-breeding population (Jacob Lage, KWS)
  • Modelling and analysis tools (Daniela Bustos-Korts, WU)
  • Questions
  • Protein QTL introgressions (Andrii Fatiukha, University of Haifa)
  • Wheat-barley translocations (Edina Türkösi, MTA-ATK)
  • Barley landrace introgressions (Peter Werner, KWS)
  • Questions
  • Wrap-up and perspective from a commercial breeding company (SIS)

16:15 – 16:45 Coffee break

16:45 Work Package 7 Presentation (35min):

  • Evaluation of physiological traits determining wheat performance influenced by climate and crop management (Pierre Martre, INRA)
  • Cereal ideotypes for organic management systems: lessons learned from an experiment with different soil management (Ambrogio Costanzo, ORC)
  • The impact of cultivation and nitrogen input regimes on cultivar performance (Nathan Morris / Eric Ober, NIAB)

17:20 Work Package 8 Presentation (30min):  

  • Video on what has been done (trainings, interview WP leaders…) (Arcadia International)

17:50 End of the conference


For any questions : contact@whealbi.eu